Increasing Prozac from 40 to 60...a bit scared

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

phixgrrrl
Regular Member


Date Joined May 2005
Total Posts : 227
   Posted 8/28/2009 12:43 PM (GMT -7)   
I've been on 20-40 mg for years and years. Now with some physical stuff that has happened (that I think is not ALL due to anxiety) my doc upped me to 60. Isn't it at high doses make you feel more manic? I really need to feel calm right now and I heard a large dose can make you a little spazzy. Or is that just in younger people? Plus the fact that I don't agree everything I'm feeling is anxiety, which leaves me even more hesitant. My doc seemed to be having a bad day when she prescribed it...it was the first time seeing her that she made me cry.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 8/28/2009 3:15 PM (GMT -7)   

Sweetie,

She did not make you cry, your own emotions and what you heard her say made you cry as you are vunerable right now. 

If you are unsure on the increase do call the pharmacy to talk about the side effects of the medication and what to expect with this increase.

Big breath and know you are OK.

Blessings,

Kitt


 

Kitt,
Moderator: Osteoarthritis, GERD/Heartburn
Anxiety/Panic, & Depression
*~*
http://www.healingwell.com/donate *~*
"When you find peace within yourself, you become the kind of person who can live at peace with others."
Not a mental health professional of any kind


phixgrrrl
Regular Member


Date Joined May 2005
Total Posts : 227
   Posted 8/28/2009 4:21 PM (GMT -7)   
Thank you. I will ask the pharmacist. However, my doc is usually very nice and just was "tougher" or something. I needed a friend to listen and help. And I didn't get that. That made me cry.

phixgrrrl
Regular Member


Date Joined May 2005
Total Posts : 227
   Posted 9/3/2009 11:44 AM (GMT -7)   
I talked to a pharmacist and all he said was that it may cause more OR less tiredness, weight gain and that yes it is a high dose. What about serotonin syndrome? I heard that can happen w/ODing on Prozac. Can it cause shakiness? I'm having a lot of that now actually and I'm on 40, tho it may be unrelated.

phixgrrrl
Regular Member


Date Joined May 2005
Total Posts : 227
   Posted 9/16/2009 11:18 PM (GMT -7)   
I got my RX from the evil Walmart...it looks different but I know it's technically Prozac as I checked online. But I just feel weird--I don't know if it's the med or just me or what...
I also increased one day to 50 and felt weird. Again, don't know what it's from. Very frustrating and scary.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 9/17/2009 4:38 AM (GMT -7)   

Good Morning,

It can be a challenge getting on to a new med however I think you may just have to bite the bullet and go for it.  Yes you may not feel great to begin with as these meds do come with side effects while getting onto them but you won't know if the med works if you don't take it.

Remember it can take 4-6 weeks for you to feel the full therpuetic effect of an AD med.

Take care,

Kitt


 

Kitt,
Moderator: Osteoarthritis, GERD/Heartburn
Anxiety/Panic, & Depression
*~*
http://www.healingwell.com/donate *~*
"When you find peace within yourself, you become the kind of person who can live at peace with others."
DX: Anxiety, Depression, Osteoarthritis, GERD, Raynaud's syndrome, Skin Cancer and  IBS

Not a mental health professional of any kind


Ann Oliver
New Member


Date Joined Sep 2009
Total Posts : 5
   Posted 9/20/2009 7:40 PM (GMT -7)   
oh. The doctor was just concern. He wants to control your anxiety.
I think the side effect of the medication should also be given attention too
Cure Anxiety & Panic attacks PermanentlyIn a Natural, Safe, Effective, and Proven way! It’s Easier And Faster Than You Think

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 11:09 PM (GMT -7)
There are a total of 2,732,419 posts in 301,022 threads.
View Active Threads


Who's Online
This forum has 151181 registered members. Please welcome our newest member, carol9.
237 Guest(s), 5 Registered Member(s) are currently online.  Details
Brianscoob, Mews2much, ggfgfgfdgfgdd98, gdftggfdgfdgf21, multifacetedme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer